Locally finite groups with all subgroups either subnormal or nilpotent-by-Chernikov

Giovanni Cutolo 1  and Howard Smith 2
  • 1 Università degli Studi di Napoli “Federico II”
  • 2 Bucknell University

Abstract

Let G be a locally finite group satisfying the condition given in the title and suppose that G is not nilpotent-by-Chernikov. It is shown that G has a section S that is not nilpotent-by-Chernikov, where S is either a p-group or a semi-direct product of the additive group A of a locally finite field F by a subgroup K of the multiplicative group of F, where K acts by multiplication on A and generates F as a ring. Non-(nilpotent-by-Chernikov) extensions of this latter kind exist and are described in detail.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] Asar A.O., Locally nilpotent p-groups whose proper subgroups are hypercentral or nilpotent-by-Chernikov, J. London Math. Soc., 2000, 61(2), 412–422 http://dx.doi.org/10.1112/S0024610799008479

  • [2] Casolo C., On the structure of groups with all subgroups subnormal, J. Group Theory, 2002, 5(3), 293–300

  • [3] Everest G., Ward T., An Introduction to Number Theory, Grad. Texts in Math., 232, Springer, London, 2005

  • [4] Möhres W., Auflösbare Gruppen mit endlichem Exponenten, deren Untergruppen alle subnormal sind. I, II, Rend. Sem. Mat. Univ. Padova, 1989, 81, 255–268, 269–287

  • [5] Napolitani F., Pegoraro E., On groups with nilpotent by Černikov proper subgroups, Arch. Math. (Basel), 1997, 69(2), 89–94 http://dx.doi.org/10.1007/s000130050097

  • [6] Robinson D.J.S., Finiteness Conditions and Generalized Soluble Groups. I, Ergeb. Math. Grenzgeb., 62, Springer, New York-Berlin, 1972

  • [7] Smith H., Hypercentral groups with all subgroups subnormal, Bull. London Math. Soc., 1983, 15(3), 229–234 http://dx.doi.org/10.1112/blms/15.3.229

  • [8] Smith H., Groups with all non-nilpotent subgroups subnormal, In: Topics in Infinite Groups, Quad. Mat., 8, Seconda Università degli Studi di Napoli, Caserta, 2001, 309–326

  • [9] Smith H., On non-nilpotent groups with all subgroups subnormal, Ricerche Mat., 2001, 50(2), 217–221

  • [10] Smith H., Groups with all subgroups subnormal or nilpotent-by-Chernikov, Rend. Sem. Mat. Univ. Padova, 126, 2011, 245–253

OPEN ACCESS

Journal + Issues

Open Mathematics is a fully peer-reviewed, open access, electronic journal that publishes significant and original works in all areas of mathematics. The journal publishes both research papers and comprehensive and timely survey articles. Open Math aims at presenting high-impact and relevant research on topics across the full span of mathematics.

Search